MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD PTA F7 110 15X40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL MAXI LD PTA F7 110 15X40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4161540L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A 7f maxi ld percutaneous transluminal angioplasty (pta) balloon catheter (110 15 x 40) was used for a stent graft case; however, it ruptured.The product was not returned for analysis.A product history record (phr) review of lot 82160834 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.There is no additional information regarding patient, lesion or procedural characteristics regarding this event.With the limited amount of information available and without the return of the product or films of the procedure, it is not possible to draw a clinical conclusion between the device and the event.However, vessel characteristics and procedural factors may have contributed to the reported event.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 7f maxi ld pta balloon catheter (110 15x40) was used for a stent graft case; however, it ruptured.There was no reported patient injury.The device will not be returned for analysis as the device was discarded in the hospital.

Brand Name
MAXI LD PTA F7 110 15X40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co.
tipperary
EI 
MDR Report Key8707760
Report Number9616099-2019-03026
Device Sequence Number11231838
Product Code LIT
UDI-Device Identifier20705032002131
UDI-Public20705032002131
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number4161540L
Device Lot Number82160834
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1